Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The minimum modulus of polynomials


Authors: E. Beller and D. J. Newman
Journal: Proc. Amer. Math. Soc. 45 (1974), 463-465
MSC: Primary 30A06
DOI: https://doi.org/10.1090/S0002-9939-1974-0355015-3
MathSciNet review: 0355015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In answer to a problem of Erdös and Littlewood we produce an $ n$th degree polynomial, $ P(z)$, with coefficients bounded by 1 satisfying $ \vert P(z)\vert > C\sqrt n $ for all $ z$ on $ \vert z\vert = 1$ ($ C$ is a positive absolute constant).


References [Enhancements On Off] (What's this?)

  • [1] E. Beller and D. J. Newman, An $ {l_1}$ extremal problem for polynomials, Proc. Amer. Math. Soc. 29 (1971), 474-481. MR 43 #6407. MR 0280688 (43:6407)
  • [2] J. Clunie, The minimum modulus of a polynomial on the unit circle, Quart. J. Math. Oxford Ser. (2) 10 (1959), 95-98. MR 21 #5005. MR 0106271 (21:5005)
  • [3] J. E. Littlewood, Lectures on the theory of functions, Oxford Univ. Press, Oxford, 1944, pp. 100-102. MR 6, 261. MR 0012121 (6:261f)
  • [4] E. C. Titchmarsh, Theory of the Riemann zeta function, Clarendon Press, Oxford, 1951. MR 13, 741. MR 0046485 (13:741c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A06

Retrieve articles in all journals with MSC: 30A06


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0355015-3
Keywords: Polynomials, minimum modulus, Fourier series
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society